Nebraska, 2006Damaging Wind in Nebraska, July 13, 2006
July 13, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 8 hours 18 minutes earlier.
Area forecast discussion, Jul 13, 1:42 PM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006
.DISCUSSION...
MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.
FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.
IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Jul 13, 8:56 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
956 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
956 PM CDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND FRIDAY
A FEW SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS SOUTHEAST
NEBRASKA AND PARTS OF SOUTHWEST IOWA THROUGH AROUND MIDNIGHT...BUT
SEVERE WEATHER IS UNLIKELY FOR THE REST OF EASTERN NEBRASKA AND
MOST OF SOUTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY
A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS
TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD CONTINUE GIVE AN STORM REPORTS TO THE NATIONAL
WEATHER SERVICE.
MILLER
In the hours before
Local storm report, Jul 13, 7:14 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL DAYKIN 40.32N 97.30W
07/13/2006 E0.75 INCH JEFFERSON NE TRAINED SPOTTER
&&
VEGHLocal storm report, Jul 13, 7:33 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WYMORE 40.12N 96.67W
07/13/2006 E0.88 INCH GAGE NE TRAINED SPOTTER
&&
VEGHLocal storm report, Jul 13, 8:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 N BEATRICE 40.31N 96.75W
07/13/2006 E0.88 INCH GAGE NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 8:34 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 NW STERLING 40.49N 96.42W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
0919 PM HAIL 2 NE ADAMS 40.48N 96.48W
07/13/2006 E0.88 INCH GAGE NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 9:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 6 SW WISNER 41.93N 97.00W
07/13/2006 E0.75 INCH CUMING NE PUBLIC
0210 PM HAIL COLUMBUS 41.43N 97.36W
07/13/2006 E0.75 INCH PLATTE NE EMERGENCY MNGR
0230 PM HAIL SCHUYLER 41.45N 97.06W
07/13/2006 E0.75 INCH COLFAX NE PUBLIC
0235 PM HAIL N DAVID CITY 41.25N 97.13W
07/13/2006 E1.00 INCH BUTLER NE TRAINED SPOTTER
0238 PM HAIL 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E0.88 INCH COLFAX NE EMERGENCY MNGR
0238 PM TSTM WND GST 1 N SCHUYLER 41.46N 97.06W
07/13/2006 E60.00 MPH COLFAX NE EMERGENCY MNGR
0242 PM TSTM WND GST NORTH BEND 41.47N 96.78W
07/13/2006 E60.00 MPH DODGE NE TRAINED SPOTTER
0243 PM HAIL 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E0.75 INCH SAUNDERS NE TRAINED SPOTTER
0248 PM HAIL 1 S MORSE BLUFF 41.42N 96.77W
07/13/2006 E1.00 INCH SAUNDERS NE TRAINED SPOTTER
0248 PM TSTM WND GST 1 N MORSE BLUFF 41.45N 96.77W
07/13/2006 E50.00 MPH SAUNDERS NE TRAINED SPOTTER
0310 PM TSTM WND GST WAHOO 41.22N 96.62W
07/13/2006 E60.00 MPH SAUNDERS NE TRAINED SPOTTER
0313 PM TSTM WND GST MEAD 41.23N 96.49W
07/13/2006 E70.00 MPH SAUNDERS NE PUBLIC
0314 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E0.75 INCH DODGE NE TRAINED SPOTTER
0315 PM HAIL MEAD 41.23N 96.49W
07/13/2006 E0.75 INCH SAUNDERS NE PUBLIC
0315 PM TSTM WND GST MEAD 41.23N 96.49W
07/13/2006 E60.00 MPH SAUNDERS NE PUBLIC
0320 PM HAIL 2 NE VALLEY 41.33N 96.32W
07/13/2006 E0.88 INCH DOUGLAS NE TRAINED SPOTTER
0320 PM TSTM WND DMG OMAHA 41.26N 96.01W
07/13/2006 DOUGLAS NE PUBLIC
LARGE TREES DOWN AT 52ND AND SEWARD
0322 PM TSTM WND GST 5 NW VALLEY 41.36N 96.41W
07/13/2006 E55.00 MPH DOUGLAS NE UNKNOWN
0322 PM TSTM WND GST VALLEY 41.31N 96.35W
07/13/2006 E55.00 MPH DOUGLAS NE UNKNOWN
0325 PM HAIL 6 SW WAHOO 41.15N 96.70W
07/13/2006 E0.88 INCH SAUNDERS NE TRAINED SPOTTER
0335 PM TSTM WND GST VALLEY 41.31N 96.35W
07/13/2006 E60.00 MPH DOUGLAS NE TRAINED SPOTTER
0336 PM HAIL OMAHA 41.26N 96.01W
07/13/2006 E0.75 INCH DOUGLAS NE TRAINED SPOTTER
0341 PM TSTM WND DMG N PLATTSMOUTH 41.01N 95.89W
07/13/2006 CASS NE PUBLIC
LARGE TREE LIMBS DOWN
0353 PM TSTM WND GST GLENWOOD 41.05N 95.74W
07/13/2006 E45.00 MPH MILLS IA TRAINED SPOTTER
0355 PM TSTM WND DMG 3 N GLENWOOD 41.09N 95.74W
07/13/2006 MILLS IA LAW ENFORCEMENT
POWER POLE BLOWN DOWN
0356 PM HAIL STAPLEHURST 40.97N 97.17W
07/13/2006 E1.75 INCH SEWARD NE LAW ENFORCEMENT
0410 PM TSTM WND DMG PLATTSMOUTH 41.01N 95.89W
07/13/2006 CASS NE LAW ENFORCEMENT
TREES DOWN, TRAILER HOME MOVED OFF FOUNDATION
0410 PM TSTM WND DMG OMAHA 41.26N 96.01W
07/13/2006 DOUGLAS NE TRAINED SPOTTER
TURN SIGNAL POLE BLOWN DOWN NEAR 83RD AND MAPLE
0415 PM TSTM WND DMG 6 SE MALVERN 40.95N 95.50W
07/13/2006 MILLS IA LAW ENFORCEMENT
LARGE TREE BLOWN DOWN
0415 PM TSTM WND DMG GRETNA 41.14N 96.24W
07/13/2006 SARPY NE TRAINED SPOTTER
1-3 INCH SIZE BRANCHES DOWN THROUGHOUT TOWN
0420 PM HAIL 3 E SILVER CITY 41.11N 95.58W
07/13/2006 E0.75 INCH MILLS IA PUBLIC
0425 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E0.88 INCH SARPY NE LAW ENFORCEMENT
PLATTE RIVER/I80
0430 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E1.50 INCH SARPY NE LAW ENFORCEMENT
0445 PM HAIL 3 E WAVERLY 40.91N 96.47W
07/13/2006 E1.00 INCH LANCASTER NE PUBLIC
0445 PM HAIL 4 NW ALVO 40.91N 96.44W
07/13/2006 E1.00 INCH CASS NE PUBLIC
0450 PM HAIL EAGLE 40.82N 96.43W
07/13/2006 E1.75 INCH CASS NE PUBLIC
0450 PM HAIL 1 NW ELMWOOD 40.85N 96.31W
07/13/2006 E1.00 INCH CASS NE PUBLIC
0450 PM TSTM WND DMG SPRINGFIELD 41.08N 96.13W
07/13/2006 SARPY NE TRAINED SPOTTER
POWER OUT WHOLE TOWN AND NUMEROUS BRANCHES DOWN
0505 PM TSTM WND DMG CLARINDA 40.74N 95.04W
07/13/2006 PAGE IA LAW ENFORCEMENT
TREE BLOWN DOWN
0516 PM HAIL 1 E HARLAN 41.65N 95.31W
07/13/2006 E0.88 INCH SHELBY IA TRAINED SPOTTER
0520 PM HAIL 1 E BENNET 40.68N 96.49W
07/13/2006 E0.75 INCH LANCASTER NE TRAINED SPOTTER
0520 PM TSTM WND GST 1 E BENNET 40.68N 96.49W
07/13/2006 E60.00 MPH LANCASTER NE TRAINED SPOTTER
0522 PM TSTM WND GST IRWIN 41.79N 95.21W
07/13/2006 E60.00 MPH SHELBY IA TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN
0525 PM HAIL PALMYRA 40.71N 96.39W
07/13/2006 E0.75 INCH OTOE NE FIRE DEPT/RESCUE
0537 PM HAIL DOUGLAS 40.59N 96.39W
07/13/2006 E1.50 INCH OTOE NE TRAINED SPOTTER
0539 PM TSTM WND DMG 2 NE ELMWOOD 40.86N 96.27W
07/13/2006 CASS NE EMERGENCY MNGR
7 POWER LINES DOWN, POWER OUT
0552 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E0.88 INCH GAGE NE EMERGENCY MNGR
0555 PM HAIL 1 S BURR 40.52N 96.30W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
0559 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E1.25 INCH GAGE NE EMERGENCY MNGR
0604 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E2.50 INCH GAGE NE EMERGENCY MNGR
0624 PM HAIL 4 S STERLING 40.40N 96.38W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
0625 PM HAIL 2 NE WEST POINT 41.86N 96.68W
07/13/2006 M0.88 INCH CUMING NE PUBLIC
0625 PM HAIL 2 SE BEATRICE 40.25N 96.72W
07/13/2006 E1.75 INCH GAGE NE PUBLIC
0648 PM HAIL 6 WNW BENNET 40.71N 96.61W
07/13/2006 E0.75 INCH LANCASTER NE PUBLIC
0649 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E0.75 INCH DODGE NE NWS EMPLOYEE
0655 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E1.00 INCH DODGE NE PUBLIC
0700 PM HAIL 3 SW BURCHARD 40.12N 96.39W
07/13/2006 M0.88 INCH PAWNEE NE PUBLIC
0712 PM HAIL 2 N COLON 41.33N 96.61W
07/13/2006 E0.75 INCH SAUNDERS NE PUBLIC
0715 PM HAIL 2 W BLAIR 41.54N 96.18W
07/13/2006 E0.75 INCH WASHINGTON NE PUBLIC
0744 PM HAIL PAWNEE CITY 40.11N 96.15W
07/13/2006 E0.75 INCH PAWNEE NE TRAINED SPOTTER
0744 PM TSTM WND GST PAWNEE CITY 40.11N 96.15W
07/13/2006 E60.00 MPH PAWNEE NE TRAINED SPOTTER
0805 PM HAIL DAYKIN 40.32N 97.30W
07/13/2006 E0.75 INCH JEFFERSON NE TRAINED SPOTTER
0809 PM HAIL WAVERLY 40.91N 96.53W
07/13/2006 E0.88 INCH LANCASTER NE AMATEUR RADIO
0830 PM HAIL WYMORE 40.12N 96.67W
07/13/2006 E0.88 INCH GAGE NE TRAINED SPOTTER
0900 PM HAIL 3 N BEATRICE 40.31N 96.75W
07/13/2006 E0.88 INCH GAGE NE PUBLIC
0919 PM HAIL 2 NE ADAMS 40.48N 96.48W
07/13/2006 E0.88 INCH GAGE NE PUBLIC
0925 PM HAIL 3 NW STERLING 40.49N 96.42W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
&&
BGLocal storm report, Jul 13, 9:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1016 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST 7 W FAIRBURY 40.14N 97.31W
07/13/2006 E60 MPH JEFFERSON NE EMERGENCY MNGR
&&
BGThunderstorm Wind, Jefferson
- When
- July 13, 10:00 PM CST
- Where
- Jefferson County, Fairbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.150, -97.167
Thunderstorm wind gusts estimated at 60 mph snapped a large tree which crashed onto a roof of a nearby house causing significant damage to the roof and one wall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524368.